How does taking a CNS stimulant for narcolepsy with an snri cause serotonin syndrome? I also take trazadone at night.

Serotonin syndrome. Medications that enhance the release of certain neurotransmitters in the brain like serotonin or norepinephrine increase the risk of serotonin syndrome when used in combination with other drugs or medications that reduce the clearance of those neurotransmitters (like ssri or snri). The incidence of this syndrome is low. However it is very serious and could be life-threatening.

Related Questions

Can you have perm brain/cns damage or neurlogical damage from serotonin syndrome left untreated or not recognized and left on drugs.?

Rarely, but yes. It's not specifically 'brain' damage but there are some forms of possible permanent critical damage. Read here: http://www.progressivehealth.com/serotonin-syndrome.htm Your awareness is good as it is likely to protect you from such inattention. Definitely discuss w/ Dr and try to find safe expert psychotherapy to avoid unneeded Rx or minimize it. Best wishes! Read more...
Serotonin syndrome. resolves completely when you go off the drug or drugs and does not cause brain or neurological damage. However, the immediate effect of the syndrome itself can be lethal. Here's a good source of information: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/con-20028946 If you seriously think you may have it, stop all of the possible drugs and get evaluated now. Read more...

How long should I wait to begin Prozac (fluoxetine) after taking a single non-repetitive dose of Trazodone to avoid elevated risk of serotonin syndrome?

Ask your doctor. According to your profile, you're pregnant so please check with your OB to make sure both meds are ok to take. Not sure what "non-repetitive" Trazodone dose means. Do you mean "as needed for" ? what you don't say. Good you're cautious about taking these meds especially if pregnant. Don't know doses so best to check also with your prescribing doctor if that person isn't your OB. Hope this helps. Read more...